U.S. doctors online nowAsk doctors free
Melissa, TX
A 17-year-old female asked:

Went to er w/ symp's of serotonin syn. after being prescribed trazodone, lexapro, (escitalopram) & risperdal all @ once. taken 4 times. dr said "severe reaction" ss?

1 doctor answer5 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Serotonin Syndrome: Of interest- although we think of serotonin syndrome occuring because of chronic, high dose use of medications that increase serotonin- there are in fact some people who reacte to a relatively small dose when taken over a short period of time. I saw this happen to a young man within the last few months.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.